Alert archive / Texas / Wind Advisories in 2022

Wind Advisory 4, NWS Amarillo, TX

March 14, 20224 counties in Texas; Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this wind advisory at Mar 14, 2022, 1:45 AM CDT for 4 counties in Texas; Cimarron County, Texas County, Oklahoma. It took effect at Mar 14, 2022, 9:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 14, 2022, 1:45 AM CDT (06:45 UTC)
In effect from
Mar 14, 2022, 9:00 AM CDT
Expired
Mar 14, 2022, 6:00 PM CDT
In force
9 hr
Issued by
NWS Amarillo, TX

Counties Cimarron County, OK, Texas County, OK, Dallam County, TX, Hartley County, TX, Moore County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 124 km from the middle of the area, began a volume at 06:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 6.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2022-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2022-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4254 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

083 
WWUS74 KAMA 140645
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
145 AM CDT Mon Mar 14 2022

OKZ001-TXZ001-006-141445-
/O.NEW.KAMA.WI.Y.0004.220314T1400Z-220314T2300Z/
Cimarron-Dallam-Hartley-
Including the cities of Channing, Boise City, Dalhart, Romero,
Conlen, Keyes, Ware, and Hartley
145 AM CDT Mon Mar 14 2022

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CDT THIS 
EVENING...

* WHAT...North winds 25 to 35 mph expected.

* WHERE...In Oklahoma, Cimarron County. In Texas, Dallam and Hartley 
  Counties.

* WHEN...From 9 AM this morning to 6 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Schneider
3 follow-up statements
275 
WWUS74 KAMA 141158
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
658 AM CDT Mon Mar 14 2022

OKZ001-TXZ001-006-142000-
/O.CON.KAMA.WI.Y.0004.220314T1400Z-220314T2300Z/
Cimarron-Dallam-Hartley-
Including the cities of Channing, Boise City, Dalhart, Romero,
Conlen, Keyes, Ware, and Hartley
658 AM CDT Mon Mar 14 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* WHAT...North winds 25 to 35 mph expected.

* WHERE...In Oklahoma, Cimarron County. In Texas, Dallam and Hartley 
  Counties.

* WHEN...Until 6 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Schneider
058 
WWUS74 KAMA 141637
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
1137 AM CDT Mon Mar 14 2022

OKZ002-TXZ002-007-142300-
/O.EXA.KAMA.WI.Y.0004.000000T0000Z-220314T2300Z/
Texas-Sherman-Moore-
Including the cities of Four Way, Masterson, Dumas, Stratford,
and Guymon
1137 AM CDT Mon Mar 14 2022

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* WHAT...North winds around 35 mph with higher gusts.

* WHERE...In Oklahoma, Texas County. In Texas, Moore and Sherman 
  Counties.

* WHEN...Until 6 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Patchy blowing dust may lead to reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

OKZ001-TXZ001-006-142300-
/O.CON.KAMA.WI.Y.0004.000000T0000Z-220314T2300Z/
Cimarron-Dallam-Hartley-
Including the cities of Channing, Boise City, Dalhart, Romero,
Conlen, Keyes, Ware, and Hartley
1137 AM CDT Mon Mar 14 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* WHAT...North winds around 35 mph with higher gusts.

* WHERE...In Oklahoma, Cimarron County. In Texas, Dallam and Hartley 
  Counties.

* WHEN...Until 6 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Patchy blowing dust may lead to reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Muscha
002 
WWUS74 KAMA 142245
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
545 PM CDT Mon Mar 14 2022

OKZ001-002-TXZ001-002-006-007-142345-
/O.EXP.KAMA.WI.Y.0004.000000T0000Z-220314T2300Z/
Cimarron-Texas-Dallam-Sherman-Hartley-Moore-
Including the cities of Channing, Boise City, Dalhart, Four Way,
Masterson, Romero, Conlen, Stratford, Keyes, Ware, Hartley,
Dumas, and Guymon
545 PM CDT Mon Mar 14 2022

...WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING...

The threat has ended.

$$

LG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 14, 12:24 AM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Mar 14, 12:24 AM CDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1224 AM CDT Mon Mar 14 2022

.AVIATION...
06Z TAF Cycle

VFR conditions are expected with mainly considerable mid level and
high level cloudiness. South and southwest winds 10 to 20 knots
with some gusts near 25 knots will become northwest to north and
increase to around 20 to 30 knots with gusts near 35 to 40 knots
after 08Z to 12Z Monday. The north winds are forecast to diminish
to around 5 to 15 knots after about 01Z to 03Z Tuesday.

Schneider

&&

.PREV DISCUSSION... /Issued 631 PM CDT Sun Mar 13 2022/

AVIATION...
VFR conditions expected to prevail through the 00Z TAF period for
all three terminals. Some LLWS will be possible for KGUY and KAMA
between 03Z and 06Z as surface winds decrease and one to two
thousand foot winds increase to around 45 kts. Expecting mostly
clear skies with a few to scattered high clouds.

Hoffeditz

PREV DISCUSSION... /Issued 245 PM CDT Sun Mar 13 2022/

SHORT TERM...This Afternoon through Monday Night...

Breezy conditions and fire danger remain the top stories in the
short term, although a chance for precipitation enters the picture
as well.

19z WV satellite reveals a large scale upper wave moving eastward
over the Rockies. At the surface, associated lee surface trough in E
CO and surface high over the SE CONUS has led to breezy
southwesterly winds across the Panhandles, with temperatures rising
and critical fire danger developing accordingly.

This afternoon, expect fire danger to continue as RH values continue
to drop, surface pressure gradient and, by extension, surface winds
are maintained. With the breeze continuing into the early evening,
critical conditions may hang on until a bit after sunset.

Late tonight into Monday, as the upper trough advances eastward,
cold front pushes south. Primary story with this front will be the
strong breeze behind it. While CAA aloft isn't too impressive,
should be able to get some winds to the surface, with sustained
speeds around 30 mph possible. This may lead to fire danger, as
discussed below. Top end gust potential appears limited given 850mb
winds of 45 knots or less over the CWA. Have thus gone with only a
modest spread between sustained winds and wind gusts, keeping the
gusts under 45 knots. As for precipitation, NAM shows good
saturation at 700/850mb following the frontal passage as the upper
trough moves across, so cannot totally rule it out. Progged NAM
soundings do show temperatures above freezing near the surface but
only modestly so. Have thus gone with mostly slight chance rain with
a few light snow mentions as well. In any case, total precipitation
amounts should be light, if any.

Ferguson

FIRE WEATHER...This Afternoon and Monday...

Critical fire weather conditions have developed in the forecast area
this afternoon, with RFTI values rising to the 3 to 6 range in the
presence of dry fuels with ERC values in the 70th to 89th
percentile. Expect the breezy southwesterly winds of 15 to 25 mph
with gusts to 35 to 40 mph to continue for the next several hours.
As winds begin to decrease after sunset, critical conditions will
end.

Monday, elevated to critical conditions are possible once again
following a frontal passage. While RH values look to remain above 20
and even 25 percent, 20 foot winds out of the north of 20 to 30 mph
with potential gusts to 45 mph are possible as an 850mb jet sets up
following the frontal passage. Thus, entirely wind driven elevated
to critical conditions could occur with RFTIs up to 4. Given the
lack of RH contribution and the potential for light precipitation,
have elected to not issue a Fire Weather Watch at this time.

Ferguson

LONG TERM...Tuesday through Saturday...

A warm and dry beginning to the long term will quickly turn cool
with chances for precipitation by late week. Tuesday and
Wednesday will feature well above average temperatures for the
Texas and Oklahoma Panhandles before a cold front brings a cooler
airmass later in the week. Along with the cold front, the next
upper level system approaches the area and chances for
precipitation return. For the most part, rain looks like the
dominant precipitation type, but some mixed precip in the
northwestern Panhandles looks possible. Temperatures will return
to the warming trend on Friday and Saturday.

An upper level low pressure system will be just east of the
forecast area on Tuesday and will continue to move towards the
southeastern CONUS. As this feature progresses east, a H300 ridge
builds over the Desert Southwest and the High Plains. Strong WAA
in the low levels will bring in warmer air at the surface which
will allow temperatures to rise up into the upper 60s to mid 70s
Tuesday afternoon. A leeside low is forecast to develop over the
higher terrain in Colorado late Tuesday. This will tighten the
surface pressure gradient across the CWA and winds are expected to
become breezy during mid afternoon into the evening hours.
Temperatures will continue to rise on Wednesday and will be well
above average. With breezy conditions possible on both Tuesday and
Wednesday, a blend of NBM and NBM 90th percentile winds were used
on both days. Dry conditions are expected during these two days
and fire weather conditions are possible.

A cold front is expected to propel southward across the Panhandles
Wednesday night into Thursday. Cooler temperatures will follow in
its wake and most areas are forecast to be below average for mid
March. Winds behind the front will also become breezy to gusty
across the CWA. Have gone ahead and utilized NBM 90th percentile
winds on Thursday given this set-up. The next upper level trough
approaches the Southern High Plains on Thursday. The leading wave
out ahead of the main axis of the trough will propagate across the
Panhandles Thursday. With sufficient moisture throughout the
column and lift supplied by the upper level wave, precipitation
will likely return to most, if not all, of the forecast area. The
predominant precipitation type will be rain with this system.
There may be some periods of mixed precipitation early Thursday
morning and Thursday evening as surface temperatures will drop to
near freezing in the northern zones. Precipitation amounts likely
will not amount to a whole lot, but every little bit the
Panhandles can get is certainly welcome. The leading wave exits
the Panhandles Thursday evening and precipitation chances will end
from west to east. Troughing aloft will continue through Saturday
as the next ridge builds and begins to move east over the western
US.

Muscha

FIRE WEATHER...Tuesday and Wednesday...

Elevated fire weather conditions are possible across the central
and west on Tuesday afternoon. Twenty foot winds Tuesday afternoon
will not be overly impressive, with speeds up to 20 mph out of the
south. The elevated fire weather threat is mainly driven by low
relative humidity values, which are forecast to drop to the low
teens Tuesday afternoon.

Elevated to critical fire weather conditions are again possible on
Wednesday. Twenty foot winds out of the west and up to 20 mph are
expected again Wednesday afternoon. Temperatures on Wednesday will
be warmer than Tuesday, which will help lead to lower relative
humidity values down to the upper single digits. RFTI values of 2
to 3 are possible across the Texas Panhandle. With how dry it has
been across the Panhandles, fuels are receptive to fire starts so
elevated to critical fire weather conditions are definitely
possible on both Tuesday and Wednesday.

Muscha

AVIATION...18Z TAFs...

VFR conditions are favored to prevail through the next 24 hours.
There is some chance at MVFR ceilings late in the period as a cold
front passes, but chances are too low for a mention of any sort at
this time. Otherwise, breezy southwesterly winds will occur this
afternoon and evening before winds turn clockwise as a cold front
crashes southward. Expect strong northwesterly winds as the period
ends 18z Monday.

Ferguson

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

11/29
Hazardous weather outlook, Mar 13, 9:02 PM CDT, 4 hours 43 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Amarillo TX
902 PM CDT Sun Mar 13 2022

OKZ001>003-TXZ001>020-317-141415-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
902 PM CDT Sun Mar 13 2022

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Tonight.

Wide spread hazardous weather is low at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Elevated to critical fire weather conditions are possible Monday
through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Area fire managers and emergency officials should be alert for
elevated and critical fire weather conditions Monday.

Nearby

Wind Advisories in Texas, 2022Wind Advisories in Oklahoma, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.